Good to know your mother is doing well. Your oncologist will prescribe drugs to alleviate the side effects of chemotherapy like nausea, vomiting, diarrhoea etc. Certain side effects like hair loss and mucositis are temporary and will reverse after the chemotherapy course is over. Other side effects like neuropathy, hearing loss etc are less common and dose dependant ie they depend on the total dose of the drug given.
You need to take care that your mom gets a good nutritious diet, fresh air, a little excercise, lots of tender loving care and support from family and friends. A positive attitude goes a long way in mitigating side effects of therapy and helping the body's immune system fight the cancer. So ensure that all of you stay positive and keep her motivated.
All the best and God bless!
Thank you for your reply, this time Mum is taking Taxol/Cisplatin&5FU started from last Saturday for a week.
Can you help me how can I deal with the side effects of these three to avoide any risk for her health.
I know Mum's health is good now CA 125 shows 5.85 in this month
There are no standard chemotherapy regimens for a double malignancy involving the ovary and the colon. Taxol with carboplatin/cisplatin is the standard chemotherapy given for ovarian cancer. 5FU and capecitabine are useful in colon cancer. Both the regimens suggested may be valid in her case. Since the three drug regimen of Taxol+Cisplatin+5FU would address both the cancers, her doctors have decided to treat her with this regimen. In addition, a three drug regimen would be theorectically superior to a two drug regimen which in turn would be superior to a single drug regimen. This is because each drug has a different mechanism of action and the combination would act synergistically to destroy cancer cells and prevent the development of resistance.
All the best!